Alert archive / Nebraska / River Flood Advisories in 2017
River Flood Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jun 12, 2017, 12:37 PM MDT for Garden County, Keith County, Nebraska. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 12:37 PM MDT (18:37 UTC)
- Expired
- Jun 14, 2017, 12:33 AM MDT
- In force
- 36 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
063 WGUS83 KLBF 121837 FLSLBF Flood Advisory National Weather Service North Platte NE 137 PM CDT Mon Jun 12 2017 ...The National Weather Service in North Platte has issued a Flood Advisory for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .High river levels near flood stage will continue with little change expected over the next several days. High river levels are due to upstream reservoir releases from Wyoming. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-140633- /O.NEW.KLBF.FL.Y.0004.170612T1837Z-170614T0633Z/ /LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1237 PM MDT Mon Jun 12 2017 The National Weather Service in North Platte has issued a * Flood Advisory for The North Platte River at Lewellen. * until late Tuesday night. * At 11:45 AM Monday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain steady near 7.6 feet through tomorrow early afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ ET
1 follow-up statement
823 WGUS83 KLBF 130026 FLSLBF Flood Advisory National Weather Service North Platte NE 726 PM CDT Mon Jun 12 2017 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .High river levels near flood stage will continue with little change expected over the next several days. High river levels are due to upstream reservoir releases from Wyoming. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-140633- /O.CON.KLBF.FL.Y.0004.000000T0000Z-170614T0633Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 626 PM MDT Mon Jun 12 2017 The Flood Advisory continues for The North Platte River at Lewellen. * until late Tuesday night. * At 5:45 PM Monday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain near 7.6 feet for several days. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jun 12, 12:08 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 12, 12:08 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 108 PM CDT Mon Jun 12 2017 .UPDATE... Issued at 700 AM CDT Mon Jun 12 2017 Updated forecast to add thunder to rainshowers north. && .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Mon Jun 12 2017 Main forecast challenge today will be thunderstorm chances given the slight risk over most of the cwa and a good chunk of enhanced to the northwest and moderate over the Pine Ridge of northern Sheridan County. 1002mb surface low from southwest Nebraska south into eastern Colorado and western Kansas with stationary boundary extending northeast from Curtis to Norfolk. Few isolated showers to the north of Highway 2 early this morning. Strong inversion noted with ground clutter on KLNX 88d. Added some patchy fog over the southeast Nebraska Panhandle into southwest Nebraska. Better chances along border with Goodland where td spreads are small. Just carried through mid morning. Deep trough to the west over Nevada early this morning with upper jet and diffluence aloft already sparking off thunderstorms from northern Wyoming into Montana and northwest South Dakota. This system to move into the Great Basin through the day with large scale ascent spreading east into the northern Plains. Substantial moisture moving northwest into western Nebraska with td's in the mid to upper 60s with good upglide flow to the north of the low. Pw's from upper air soundings has 140% of normal at KLBF with 1.10. 109% of normal at KUNR. Timing of stronger wave moving out of the upper low will bring chances for precipitation over western Nebraska beginning this afternoon and best chances over northwest 00z thru 06z. Tapering off to the north after 06z. Highs today in the 80s with low 90s southwest and upper 70s northwest. lows tonight in the 50s west 60s over most of the east with 70s in the O'Neill vicinity. .LONG TERM...(Tuesday through Sunday) Issued at 327 AM CDT Mon Jun 12 2017 Western Nebraska will enter a relatively quiet period mid to late week as the synoptic pattern takes on zonal flow. In the meantime, the closed upper low spins its way across Montana and NoDak into the Prairie Provinces Tuesday and Wednesday. The deepening surface low and associated cold front move off the Rockies and swing through the forecast area Tuesday. Left schc pops of TSRA across the far northeast... invof KONL... Tuesday P.M. to account for any CI along the front. The window for significant weather is short for the CWA as the general model consensus pushes the 60+F dew points east by early evening. The NAM is a little more stout when it comes to moisture and lift during the afternoon, providing up to 2000 j/kg MUCAPE, whereas the GFS is faster with the fropa, cutting nearly all the CAPE out by 00z. For any thunderstorm that develops in north central Neb, the environment is favorable for severe weather early on anyway. Deep layer shear is near 60 kts with the approaching jet and low level lapse rates are near dry adiabatic. Precip chances are negligible Wednesday, but a couple week shortwaves traverse the area Thursday and Friday. H5-7 moisture is not great, but could be sufficient over the eastern half of the CWA to generate high-based shower activity given enough lift. Included schc TSRA each afternoon, but confidence is low due to dry low levels. A slightly stronger wave dives southeast across the Plains over the weekend, when soundings indicate better moisture and strong lift from H7-85, likely due to a strengthening upslope regime. Temperatures will remain seasonable throughout the week, primarily 80s to around 90 for highs and 50s for lows other than patchy 40s west and 60s east. Did bump max temps up a degree or two on Wednesday as GFS and ECM show a downslope setup and H85 temps near 25C. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1242 PM CDT Mon Jun 12 2017 Stratus is prevalent across portions of western and north central NEB with some breaks developing and eroding occurring in the east. Ceilings vary between MVFR and low-end VFR (less than 7 kft) and have been slow to lift/dissipate. Expect gradually improvement in ceilings/sky through the early afternoon with VFR expected to prevail across much of the area by mid afternoon. Concerns turn to thunderstorm potential afternoon into the overnight hours. Current thinking, time window where storms will develop/move in and affect southwest NEB and the eastern NEB Panhandle is between 4 and 7 PM CDT. Greater confidence in northwest NEB than southwest NEB, however, more so isolated thunderstorms are possible in the latter. Storms are expected to move generally northeast during the late afternoon and evening. Strong and severe thunderstorms will be possible with all hazards (isolated thunderstorms, large hail, and damaging winds) with the greatest potential for severe weather along and west and north of a line from Ogallala to Mullen to Ainsworth. LLWS conditions will be possible associated with a low-level jet tonight. Greatest impacts from LLWS are expected in southwest NEB to north central NEB with an upper level height of about 1500 feet and peak winds of around 40-50 kts. These conditions will dissipate in the early morning as the jet is displaced eastward. && .HYDROLOGY... Issued at 327 AM CDT Mon Jun 12 2017 North Platte River above McConaughy will continue high at Lewellen through the first part of the work week. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Power SHORT TERM...Power LONG TERM...Snively AVIATION...ET HYDROLOGY...Power
Hazardous weather outlook, Jun 12, 12:22 PM MDT, 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 122 PM CDT Mon Jun 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-131830- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 122 PM CDT Mon Jun 12 2017 /1222 PM MDT Mon Jun 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms will develop across the Nebraska panhandle mid and late afternoon then spread northeast through portions of northwest Nebraska tonight. Some storms will be severe, capable of producing very large hail and damaging winds during the late afternoon and evening. A tornado is also possible, primarily in the eastern NEB panhandle and far southwest NEB. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional thunderstorms are possible Tuesday afternoon across north central Nebraska, generally along and east of Highway 281. Some storms may be strong or severe, capable of large hail and strong winds. Elevated fire weather conditions are expected Tuesday in the eastern Nebraska panhandle due to the combination of gusty winds, very dry air, and warm temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening, primarily west of a line from Ogallala to Valentine. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
Nearby
River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.